Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 22, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Apr 13, 2010, 5:01 AM CDT for 39 counties in Alabama. It took effect at Apr 13, 2010, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2010, 5:01 AM CDT (10:01 UTC)
- In effect from
- Apr 13, 2010, 12:00 PM CDT
- Expired
- Apr 13, 2010, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3288 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
563 WWUS84 KBMX 131001 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 501 AM CDT TUE APR 13 2010 ...DRY CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS CENTRAL ALABAMA... ALZ011>015-017>029-034>038-140000- /O.UPG.KBMX.FW.A.0015.100413T1700Z-100414T0000Z/ /O.NEW.KBMX.FW.W.0022.100413T1700Z-100414T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- 501 AM CDT TUE APR 13 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH PRESSURE AND DRY CONDITIONS WILL CONTINUE TODAY. LOW SURFACE DEW POINTS AND WARMING TEMPERATURES WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP BELOW 25 PERCENT FOR MOST OF THE AFTERNOON HOURS. OUTDOOR BURNING IS HIGHLY DISCOURAGED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ ALZ030>033-039>050-140000- /O.NEW.KBMX.FW.W.0022.100413T1700Z-100414T0000Z/ SUMTER-GREENE-HALE-PERRY-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 501 AM CDT TUE APR 13 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. HIGH PRESSURE AND DRY CONDITIONS WILL CONTINUE TODAY. LOW SURFACE DEW POINTS AND WARMING TEMPERATURES WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP BELOW 25 PERCENT FOR MOST OF THE AFTERNOON HOURS. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Apr 13, 4:29 AM CDT, 32 minutes earlier.
Area forecast discussion, Apr 13, 4:29 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 429 AM CDT TUE APR 13 2010 .DISCUSSION... PATTERN WILL CONTINUE TO BE DOMINATED BY HIGH PRESSURE FOR MOST OF THE PERIOD. AS A RESULT...EXPECT FOR MOSTLY DRY CONDITIONS TO CONTINUE ACROSS MUCH OF CENTRAL ALABAMA. EVEN WITH HIGH PRESSURE IN PLACE...WE WILL STILL SEE TWO BACK-DOOR FRONTS MOVE THROUGH THE AREA. THE FIRST FRONT OR OTHERWISE KNOWN AS A "WEDGE" WILL PUSH THROUGH TODAY. AS A RESULT...EXPECT SLIGHTLY COOLER TEMPERATURES THIS AFTERNOON COMPARED TO YESTERDAY. A SECOND AND MUCH STRONGER WEDGE WILL SET IN PLACE ON THURSDAY. THIS SYSTEM WILL HELP BRING TEMPERATURES BACK DOWN INTO THE 70S TOWARDS THE END OF THE WEEK. THE GFS IS INDICATING THE POSSIBILITY THAT FRONT COULD HELP TRIGGER A FEW SHOWERS...BUT WITH COVERAGE BEING SO ISOLATED...DID NOT INCLUDE ANY PRECIP WORDING IN THE FORECAST AT THIS TIME. HIGH PRESSURE WILL THEN BEGIN TO QUICKLY BREAK DOWN ON FRIDAY IN ANTICIPATION OF AN INCOMING COLD FRONT. THIS FRONT HAS BEEN ADVERTISED BY THE MODELS FOR THE LAST FEW DAYS AS OUR NEXT GOOD CHANCE OF RAIN. HOWEVER...THE LATEST TREND BY THE LONG RANGE MODELS IS THAT THE FRONT ITSELF WILL RAN OUT OF STEAM AS IT APPROACHES CENTRAL ALABAMA. BOTH THE GEM AND ECMWF AGREE WITH THIS SOLUTION WHILE THE GFS IS SORT OF TRENDING THIS WAY...BUT IS COMING IN A TAD WETTER. WILL TREND WITH THE GEM AND ECMWF FOR THE EXTENDED PORTION OF THE FORECAST AND WILL ONLY KEEP A SLIGHT CHANCE OF SHOWERS AND STORMS FOR THE FIRST HALF OF THE WEEKEND. AFTER THAT...THE FORECAST BECOMES A BIT OF A QUESTION MARK AS BOTH THE GFS AND ECMWF ARE COMING IN WITH VERY DIFFERENT SOLUTIONS. THE GFS KEEPS THINGS DRY WITH A RIDGE OF HIGH PRESSURE WHILE THE ECMWF COMES IN WETTER IN BRINGING AN UPPER LEVEL SYSTEM FROM THE NORTHERN GULF INTO THE FORECAST AREA. FOR NOW...WILL CONTINUE TO TREND SLIGHTLY WITH THE EURO AND KEEP A SLIGHT CHANCE OF PRECIP TOWARDS THE END OF THE FORECAST PERIOD. UNFORTUNATELY...IT STILL LOOKS LIKE THE NEXT CHANCE OF WIDESPREAD RAIN WILL BE BEYOND THE NEXT SEVEN DAYS AND THUS EXPECT THE POLLEN TO BE A PROBLEM FOR A WHILE. NOT GOOD NEWS FOR US ALLERGY SUFFERERS. 10/ARM && .AVIATION...06Z TAF DISCUSSION. VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. LIGHT EASTERLY WINDS WILL PERSIST ACROSS MUCH OF THE AREA AS HIGH PRESSURE REMAINS SITUATED OFF TO OUR NORTHEAST. WINDS WILL INCREASE TO AROUND 10 KNOTS IN THE SOUTH TUESDAY MORNING AND THEN DROP OFF IN THE EVENING. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. && .FIRE WEATHER... DRY CONDITIONS WILL CONTINUE TODAY ACROSS CENTRAL ALABAMA. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 25 PERCENT FOR SEVERAL HOURS ACROSS MOST OF CENTRAL ALABAMA THIS AFTERNOON. AS A RESULT...A REG FLAG WARNING WILL BE ISSUED FOR THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 82 43 83 52 78 / 0 0 0 0 10 ANNISTON 80 51 82 55 78 / 0 0 0 0 10 BIRMINGHAM 82 53 83 58 80 / 0 0 0 0 10 TUSCALOOSA 83 47 85 52 82 / 0 0 0 0 10 CALERA 82 52 82 55 79 / 0 0 0 0 10 AUBURN 83 52 82 55 76 / 0 0 0 0 10 MONTGOMERY 82 51 82 54 80 / 0 0 0 0 10 TROY 82 49 82 52 77 / 0 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: BIBB...BLOUNT...CALHOUN...CHAMBERS... CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA...ETOWAH... FAYETTE...JEFFERSON...LAMAR...MARION...PICKENS...RANDOLPH... SHELBY...ST. CLAIR...TALLADEGA...TALLAPOOSA...TUSCALOOSA... WALKER...WINSTON. &&
Hazardous weather outlook, Apr 12, 7:00 PM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT MON APR 12 2010 ALZ011>015-017>050-140000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 700 PM CDT MON APR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DRY CONDITIONS WILL CONTINUE INTO TUESDAY WHICH MAY RESULT IN A HIGH FIRE DANGER. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:07 PM CDT | Fire Weather Watch | BMX | Bibb, Blount, Calhoun, Chambers, Cherokee, Chilton and 17 more | 10 hr |
Nearby
Red Flag Warnings in Alabama, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.